MAUDE Adverse Event Report: BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING TRIO; SURGICAL LIGHT

BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING TRIO; SURGICAL LIGHT
Model Number 4068310
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the allegation is currently ongoing and results will be provided by a final report.
 
Event or Problem Description
The customer reported that during the use of the iled surgical light, the light's screws from the lamp head mount fell during the procedure and fell into the surgical field (in patient).The customer confirmed that no injury occurred, the screw was retrieved, and the procedure was completed successfully, with no impact to the patient.This report was filed in our complaint handling system as complaint # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
During additional follow-up, the distributor specified that the female plug on the adapter standard handle (part #2065945) was defective and the screw was not attached well enough on the disposable adaption handle (part #2066135).The iled 7 is intended to be used in a patient environment and is used to illuminate an examination and surgical area on the patient with high lighting intensity in a hospital or medical practice.The lamp head can be positioned using its hand grip.The hand grip can be a sterile single-use handle, a sterilizable multiuse handle, or a sterile camera handle (based on the customer's desired configuration), each of which requires a grip adapter in order for the associated grip to be secured to the lamp's head mount.The iled instructions for use state "risk of contamination and infection of the patient, loose or damaged parts are at risk of falling into wounds.To ensure patient safety, the components of the iled 7 surgical light system must be checked for the following prior to each use: loose parts in the lamp head; visible damage, particularly on the cover plates of the lamp head and on the sterilizable hand grip; secure fastening of the sterilizable hand grip." additionally, the ifu outlines the following instructions when attaching the grip adapter/camera: "1) slide the locking device of the bayonet lock downwards into position so that the three shut-off openings of the base plate are released.2) align the grip adapter or camera so that the arrangement of the three bayonet pins and the two centering pins of the lamp head mount are aligned with the shut-off openings in the base plate (the camera plug connector will then also be aligned).3) attach the grip adapter or camera to the mount on the lamp head.4) to secure it in place, slide the locking device of the bayonet lock upwards so that the two red marking dots are aligned.When attaching the desired handle to the adapter the ifu instructs "slide the sterilizable handle onto the handle adapter or the camera mount until the safety pin or the plastic snap-in nose (camera version) audibly engages.Check that the handle is firmly attached." further investigation by baxter medical identified that the m3 thread of the adapter may have been damaged during assembly of the module in production.The screws can be overtightened if they are tightened too strong.Additionally, it should be noted that it is not possible for the screw to fall down if the light head is used with the sterilizable handle from baxter in accordance with the specifications in the ifu.Thus, it cannot be excluded that the light head was used without an authorized baxter sterilizable handle.Although, no injury occurred and the procedure was completed successfully, as reported by the customer, if the report of a light's screw from the lamp head mount fell were to recur, it could potentially cause serious injury or death.Therefore, baxter considers this event reportable to the fda.

Brand Name
ILED 7 CEILING TRIO
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
daniela avila
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key19067513
Report Number3007143268-2024-00014
Device Sequence Number6631306
Product Code FSY
UDI-Device Identifier00887761968288
UDI-Public887761968288
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number4068310
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown